Alert archive / Colorado / Freeze Warnings in 2018
Freeze Warning 2, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this freeze warning at Oct 9, 2018, 4:25 AM MDT for 16 counties in Colorado. It took effect at Oct 9, 2018, 6:00 PM MDT. It was in force for 16 hr. 13 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 9, 2018, 4:25 AM MDT (10:25 UTC)
- In effect from
- Oct 9, 2018, 6:00 PM MDT
- Expired
- Oct 10, 2018, 10:00 AM MDT
- In force
- 16 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 42 km from the middle of the area, began a volume at 10:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 9, 7:00 PM MDT | SNOW 1 | Ovid, CO | LOTS OF MELTING, BUT A LITTLE SLUSH ON THE ROADS. |
| Oct 10, 6:00 AM MDT | SNOW 2.5 | 11 Ne Kutch, CO | |
| Oct 10, 7:00 AM MDT | SNOW 1.5 | 5 Ssw Bellvue, CO | |
| Oct 10, 7:00 AM MDT | SNOW 2.6 | 6 Sse Reiradon Hill, CO | |
| Oct 10, 7:00 AM MDT | SNOW 2.6 | Holyoke, CO | |
| Oct 10, 7:00 AM MDT | SNOW 3 | 1 Nw Karval, CO | |
| Oct 10, 7:00 AM MDT | SNOW 4 | 5 Se Anton, CO | |
| Oct 10, 7:00 AM MDT | SNOW 4.2 | 6 N Hyde, CO | |
| Oct 10, 7:00 AM MDT | HEAVY SNOW 7.5 | 4 Wsw Thurman, CO | |
| Oct 10, 7:39 AM MDT | SNOW 1.8 | 3 Sse Jamestown, CO | |
| Oct 10, 8:00 AM MDT | SNOW 2 | Julesburg, CO | |
| Oct 10, 8:00 AM MDT | SNOW 2.5 | 4 W Platner, CO | |
| Oct 10, 8:00 AM MDT | SNOW 4.8 | 4 N Marks Butte, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 10.4 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 745 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
450 WWUS75 KBOU 091025 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver/Boulder CO 425 AM MDT Tue Oct 9 2018 COZ038>051-091830- /O.CAN.KBOU.FZ.W.0001.000000T0000Z-181010T1600Z/ /O.NEW.KBOU.FZ.W.0002.181010T0000Z-181010T1600Z/ Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- Including the cities of Fort Collins, Hereford, Loveland, Nunn, Arvada, Boulder, Golden, Lakewood, Longmont, Aurora, Brighton, City of Denver, Denver International Airport, Highlands Ranch, Littleton, Parker, Castle Rock, Elbert, Fondis, Kiowa, Larkspur, Briggsdale, Grover, Pawnee Buttes, Raymer, Stoneham, Eaton, Fort Lupton, Greeley, Roggen, Brush, Fort Morgan, Goodrich, Wiggins, Bennett, Byers, Deer Trail, Leader, Agate, Hugo, Limon, Matheson, Forder, Karval, Kutch, Punkin Center, Crook, Merino, Sterling, Peetz, Akron, Cope, Last Chance, Otis, Julesburg, Ovid, Sedgwick, Amherst, Haxtun, and Holyoke 425 AM MDT Tue Oct 9 2018 ...FREEZE WARNING UNTIL 6 PM TODAY HAS BEEN CANCELLED... ...FREEZE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 10 AM MDT WEDNESDAY... The National Weather Service in Denver has cancelled the Freeze Warning for the reminder of tonight and today as temperatures are now expected to remain above freezing. However, the Freeze Warning will remain in effect tonight beginning at 6 PM and continue until 10 AM MDT Wednesday when temperatures will be at their coldest. * TIMING...Temperatures should fall below 32 degrees in most areas on the plains this evening and into the 20s by late tonight and early Wednesday morning. The coldest temperatures can be expected in areas with the least cloud cover. * TEMPERATURE...23 to 30 degrees, with the coldest readings over the Cheyenne Ridge and Palmer Divide. The coldest temperatures can be expected in areas with the least cloud cover and up around Cheyenne Ridge and Palmer Divide. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage outdoor irrigation systems and plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ Baker
4 follow-up statements
412 WWUS75 KBOU 091245 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver/Boulder CO 645 AM MDT Tue Oct 9 2018 COZ038>051-092045- /O.CON.KBOU.FZ.W.0002.181010T0000Z-181010T1600Z/ Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- Including the cities of Fort Collins, Hereford, Loveland, Nunn, Arvada, Boulder, Golden, Lakewood, Longmont, Aurora, Brighton, City of Denver, Denver International Airport, Highlands Ranch, Littleton, Parker, Castle Rock, Elbert, Fondis, Kiowa, Larkspur, Briggsdale, Grover, Pawnee Buttes, Raymer, Stoneham, Eaton, Fort Lupton, Greeley, Roggen, Brush, Fort Morgan, Goodrich, Wiggins, Bennett, Byers, Deer Trail, Leader, Agate, Hugo, Limon, Matheson, Forder, Karval, Kutch, Punkin Center, Crook, Merino, Sterling, Peetz, Akron, Cope, Last Chance, Otis, Julesburg, Ovid, Sedgwick, Amherst, Haxtun, and Holyoke 645 AM MDT Tue Oct 9 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM MDT WEDNESDAY... * TIMING...Temperatures should fall below 32 degrees in most areas on the plains this evening and into the mid to upper 20s by late tonight and early Wednesday morning. The coldest temperatures can be expected in areas with the least cloud cover. * TEMPERATURE...23 to 31 degrees. The coldest temperatures can be expected in areas with the least cloud cover and up around Cheyenne Ridge and Palmer Divide. Portions of the Denver to Fort Collins corridor will be on the slightly warmer side. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage outdoor irrigation systems and plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. Cover with layers of blankets and drain outdoor above ground sprinkler systems. && $$
317 WWUS75 KBOU 092101 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver/Boulder CO 301 PM MDT Tue Oct 9 2018 COZ038>051-101600- /O.CON.KBOU.FZ.W.0002.181010T0000Z-181010T1600Z/ Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- Including the cities of Fort Collins, Hereford, Loveland, Nunn, Arvada, Boulder, Golden, Lakewood, Longmont, Aurora, Brighton, City of Denver, Denver International Airport, Highlands Ranch, Littleton, Parker, Castle Rock, Elbert, Fondis, Kiowa, Larkspur, Briggsdale, Grover, Pawnee Buttes, Raymer, Stoneham, Eaton, Fort Lupton, Greeley, Roggen, Brush, Fort Morgan, Goodrich, Wiggins, Bennett, Byers, Deer Trail, Leader, Agate, Hugo, Limon, Matheson, Forder, Karval, Kutch, Punkin Center, Crook, Merino, Sterling, Peetz, Akron, Cope, Last Chance, Otis, Julesburg, Ovid, Sedgwick, Amherst, Haxtun, and Holyoke 301 PM MDT Tue Oct 9 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM MDT WEDNESDAY... * TIMING...Temperatures should fall below 32 degrees in most areas on the plains this evening and into the mid to upper 20s by late tonight and early Wednesday morning. The coldest temperatures can be expected in areas with the least cloud cover. * TEMPERATURE...23 to 31 degrees. The coldest temperatures can be expected in areas with the least cloud cover and up around Cheyenne Ridge and Palmer Divide. Portions of the Denver to Fort Collins corridor will be on the slightly warmer side. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage outdoor irrigation systems and plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. Cover with layers of blankets and drain outdoor above ground sprinkler systems. && $$
222 WWUS75 KBOU 101134 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver/Boulder CO 534 AM MDT Wed Oct 10 2018 COZ038>051-101600- /O.CON.KBOU.FZ.W.0002.000000T0000Z-181010T1600Z/ Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- Including the cities of Fort Collins, Hereford, Loveland, Nunn, Arvada, Boulder, Golden, Lakewood, Longmont, Aurora, Brighton, City of Denver, Denver International Airport, Highlands Ranch, Littleton, Parker, Castle Rock, Elbert, Fondis, Kiowa, Larkspur, Briggsdale, Grover, Pawnee Buttes, Raymer, Stoneham, Eaton, Fort Lupton, Greeley, Roggen, Brush, Fort Morgan, Goodrich, Wiggins, Bennett, Byers, Deer Trail, Leader, Agate, Hugo, Limon, Matheson, Forder, Karval, Kutch, Punkin Center, Crook, Merino, Sterling, Peetz, Akron, Cope, Last Chance, Otis, Julesburg, Ovid, Sedgwick, Amherst, Haxtun, and Holyoke 534 AM MDT Wed Oct 10 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM MDT THIS MORNING... * TIMING...Temperatures will be around 30 degrees in most areas on the plains through mid morning. * TEMPERATURE...26 to 33 degrees. The coldest temperatures can be expected in areas around the Cheyenne Ridge and Palmer Divide. Portions of the Denver to Fort Collins corridor will be on the slightly warmer side. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage outdoor irrigation systems and plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. Cover with layers of blankets and drain outdoor above ground sprinkler systems. && $$
825 WWUS75 KBOU 101616 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver/Boulder CO 1016 AM MDT Wed Oct 10 2018 COZ038>051-101730- /O.EXP.KBOU.FZ.W.0002.000000T0000Z-181010T1600Z/ Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- Including the cities of Fort Collins, Hereford, Loveland, Nunn, Arvada, Boulder, Golden, Lakewood, Longmont, Aurora, Brighton, City of Denver, Denver International Airport, Highlands Ranch, Littleton, Parker, Castle Rock, Elbert, Fondis, Kiowa, Larkspur, Briggsdale, Grover, Pawnee Buttes, Raymer, Stoneham, Eaton, Fort Lupton, Greeley, Roggen, Brush, Fort Morgan, Goodrich, Wiggins, Bennett, Byers, Deer Trail, Leader, Agate, Hugo, Limon, Matheson, Forder, Karval, Kutch, Punkin Center, Crook, Merino, Sterling, Peetz, Akron, Cope, Last Chance, Otis, Julesburg, Ovid, Sedgwick, Amherst, Haxtun, and Holyoke 1016 AM MDT Wed Oct 10 2018 ...FREEZE WARNING HAS EXPIRED... The Freeze Warning for the plains has expired. Some low lying areas could still see temperatures hovering around freezing with slick conditions. Caution is advised. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this freeze warning went out at Oct 9, 3:55 AM MDT, 30 minutes earlier.
Area forecast discussion, Oct 9, 3:55 AM MDT, 30 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 355 AM MDT Tue Oct 9 2018 .SHORT TERM...(Today and tonight) Issued at 355 AM MDT Tue Oct 9 2018 Have observed little change in the past several hours; low clouds blanketing the plains have been accompanied by areas of drizzle and fog in the presence of a moist, weak upslope flow. Furthermore, no organized areas of precip detected by radar within the CWA at this time. That included the high country. However, these conditions should change over the next several hours as broad circulation around the upper low nearing the Four Corners draws low/mid-level moisture up from the south-southeast. Models show a north-south band of light to moderate precipitation forming over the plains (east of the I-25 urban corridor) late this morning, its core centered over Lincoln and Washington Counties. This band of showers is progged to shift over the northeast corner of the state by this evening with the Four Corners low filling and the upper trough lifting northeast over the state. Temperatures are expected to remain just warm enough to prevent much if any snow accumulation on the plains, even in the vicinity of the heavier band of precip out east. By this evening, it will be cold enough for snow, but most of this precip should have shifted northeast of the area. Still, could see an inch or two of wet snow accumulate across the northeast corner of the state by midnight. Meanwhile, do not see this system having much impact on the I-25 urban corridor, other than keeping low clouds hanging around and producing areas of drizzle and/or light rain and patchy fog through this evening. Up around the Cheyenne Ridge, Palmer Divide and along the base of the foothills, temperatures may be cold enough for some light snow, and possibly some freezing drizzle. Accumulations here will be minimal. For the high country, should see a steady increase in cloud cover through the morning with moisture streaming from the south- southeast ahead of the upper trough now over western Colorado/ eastern Utah. Could see showers developing from south to north through late morning and afternoon hours with increasing QG ascent. However, it's not until tonight with passage of the 700-500mb trough axis and a shift to west-northwest flow ushering in colder air that the high country will see its best chance for measurable precip (all snow by then) during this 24 hour period. By morning, ridge tops and higher west facing slopes could see anywhere from 1 to 5 inches of new snow accumulation. Lastly, the Freeze Warning in effect for the plains will be dropped for the remainder of current nighttime period as freezing temperatures never materialized with the heavy overcast. However, the Freeze Warning will be allowed to continue for tonight (starting at 6 PM this evening) and run to 10 AM Wednesday morning. However, there is some concern that lingering cloud cover could keep temperatures from falling below 32 deg F until late tonight. .LONG TERM...(Wednesday through Monday) Issued at 355 AM MDT Tue Oct 9 2018 The continued unsettled weather pattern is expected to continue through much of this week with broad large scale troughiness across the Western United States. Temperatures will remain well below seasonal normals for this time of year with the continued threat of precipitation over the state, especially in the mountains. On Wednesday, the next upper level impulse will rapidly move into the mountains early Wednesday but weaken considerably as it does so. Still though, a rather moist, westerly flow with some orographic help for snowfall potential. 700mb temps around -2c but decent lapse rates of around 7C/KM. Trof quickly moves east during day with large scale subsidence taking over and some drying aloft after 00z. Westerly flow increases Wednesday night so will still see some light orographic snowfall Wednesday night and into Thursday morning. Across lower elevations, surface high pressure over the northern high plains will keep a moist, east to southeast low level flow in place on Wednesday and into Thursday. Expect some scattered rain/snow showers over the plains during the day as the upper trof/jet streak move over the area. Temperatures will remain cold in the mid to upper 30s. On Thursday, mean upper trof is still West of Colorado with only weak QG upward ascent but there is a jet streak which could result in more localized banded areas of showers. Low level flow becomes more southerly on the plains but could result in a cyclone development over the Denver area which could keep things socked in through much of Thursday along with more localized showers. Friday looks to be the driest and warmest day of the week as Colorado remains between storm systems and is under a drier, west to northwest flow aloft. May even see some sunshine on the plains by Friday afternoon with some weak downsloping winds and a drying airmass. More unsettle weather for the weekend forecast as both GFS/European solutions showing a strong upper level wave dropping out of the northern Rockies and into Western Colorado by early Sunday morning with moderate to strong QG ascent into central and eastern Colorado. There is also a strong associated cold front that sweeps over the plains by Saturday afternoon with enhanced upslope conditions developing and enough cold for all snow by late Saturday evening and into Sunday as 700mb temperatures drop to around -10c. The Canadian model is slower in the development and hangs the trof with storm split of energy. This could be the first widespread snow event for the plains if GFS/European solutions hold firm. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 355 AM MDT Tue Oct 9 2018 ILS or IFR conditions due to low CIGS and areas of fog and drizzle will persist for through mid-morning, then improve to MVFR and VSBYS and CIGS lift. Could see VSBYS as low as one mile in the Denver area through 14Z. Could see ILS/IFR conditions develop again by the evening with fog and areas of drizzle. Some areas may also see some light snowfall but no accumulation. The bulk of this precipitation should move east of the Denver metro area by late tonight with MVFR CIGS and VSBYS after 09z. && .BOU WATCHES/WARNINGS/ADVISORIES... Freeze Warning from 6 PM this evening to 10 AM MDT Wednesday for COZ038>051. && SHORT TERM...Baker LONG TERM...Entrekin AVIATION...Baker
Hazardous weather outlook, Oct 8, 11:21 AM MDT, 17 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1121 AM MDT Mon Oct 8 2018 COZ030>051-091730- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1121 AM MDT Mon Oct 8 2018 ...COLD NIGHTS AHEAD WITH FREEZING TEMPERATURES... This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...This Afternoon and Tonight Periods of drizzle, rain, and snow will continue this afternoon and gradually diminish during the evening. Cold air moving into the area will allow a few snowflakes to mix in at times across the plains, especially as we head into the late afternoon and evening hours. A couple brief heavier showers may produce a light dusting of snow on the grass and other elevated surfaces. Most of the accumulating snow will be confined to the high country. Up to 3 inches can be expected on grassy and elevated surfaces in the foothills, while in the mountains anywhere from a dusting to 4 inches of additional snow will be possible through this evening. The mountain passes may see snow or slush accumulation on the roadways under the heavier snow showers, as well as overnight as temperatures drop. Temperatures will drop to or just below freezing across the plains tonight, so protective measures should be taken for outdoor plants and above ground sprinkler systems. There is a chance of some light freezing drizzle late tonight as well, but any icing would be confined to elevated surfaces. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday It will remain unseasonably cool and unsettled through Tuesday night with periods of snow in the high country, and a chance of rain and snow showers at lower elevations. High country areas could see an additional 2 to 5 inches of snow by Wednesday morning, with little to no snow accumulation on the plains. If skies clear sufficiently Tuesday night, the plains could see a hard freeze late Tuesday night and early Wednesday morning. It would be prudent to protect tender plants and outdoor water irrigation systems today and tomorrow, before the sub-freezing temperatures arrive Tuesday night. Later in the week, there will be a couple more chances of wintry weather in the mountains, the first chance late on Wednesday and the other Thursday night. The storm system moving in on Thursday may produce several inches of snow in the mountains along with gusty winds that could create hazardous winter driving conditions. Lower elevations will see rain showers, though some areas could see a mix of rain and snow during the overnight hours. Drier and warmer conditions are expected to return to northern Colorado by late Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. However, any reports of snow accumulation will be appreciated.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 3:24 PM MDT | Winter Weather Advisory | BOU | Boulder, Broomfield, Clear Creek, Douglas, Gilpin, Grand and 6 more | 30 hr |
Nearby
Freeze Warnings in Colorado, 2018Every freeze warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.